A difference scheme approximating a mixed boundary value problem for the heat equation with the Caputo–Fabrizio fractional time derivative
Keywords:
fractional order derivative
heat equation
difference scheme
stability of difference scheme
Abstract
In recent years, fractional-differential calculus has been widely used to describe various physical processes in media with non-standard structures. In this regard, considerable attention is given to problems for partial differential equations of fractional order, which are a generalization of integer-order equations. Caputo and Fabrizio proposed a new fractional derivative without a singular kernel, which has useful properties for modeling in many scientific fields. In this paper, an initial-boundary value problem in a rectangular domain for the heat equation with the Caputo–Fabrizio fractional time derivative is investigated. An implicit difference scheme is constructed for the numerical solution of this problem. Using the method of energy inequalities, an a priori estimate for the solution is obtained. These inequalities ensure the stability of the scheme, the uniqueness of the solution and its continuous dependence on the input data. The convergence of the difference scheme to the solution of the original problem is proved. The conducted computational experiment confirmed the validity of the theoretical results.
Section
Methods and algorithms of computational mathematics and their applications
References
- V. V. Uchaykin, Metod drobnykh proizvodnykh textnormal[Method of Fractional Derivativestextnormal] (Artishok, Ul’yanovsk, 2008) [in Russian].
- V. E. Tarasov, “Fractional Integro-Differential Equations for Electromagnetic Waves in Dielectric Media,” Theor. Math. Phys. 158 (3), 355–359 (2009).
doi 10.1007/s11232-009-0029-z
- E. F. D. Gufo, “Application of the Caputo-Fabrizio Fractional Derivative without a Singular Kernel to the Korteweg-de Vries-Burgers Equation,” Math. Model. Anal. 21 (2), 188–198 (2016).
doi 10.3846/13926292.2016.1145607
- E. F. D. Gufo, M. K. Pene, and J. N. Mwambakanah, “Duplication in a Model of Rock Fracture with Fractional Derivative without Singular Kernel,” Open Math. 13 (1), 839–846 (2015).
doi 10.1515/math-2015-0078
- V. D. Beybalaev, A. A. Aliverdiev, and J. Hristov, “Transient Heat Conduction in a Semi-Infinite Domain with a Memory Effect: Analytical Solutions with a Robin Boundary Condition,” Fractal Fract. 7 (10), Article Number 770 (2023).
doi 10.3390/fractalfract7100770
- J. F. Gomez-Aguilar, M. G. Lopez-Lopez, V. M. Alvarado-Martinez, et al., “Modeling Diffusion Transport with a Fractional Derivative without Singular Kernel,” Phys. A: Stat. Mech. Appl. 447 (C), 467–481 (2016).
doi 10.1016/j.physa.2015.12.066
- V. D. Beybalaev and T. I. Ibavov, “Initial-boundary value problem for nonstationary heat conduction equation in a bounded domain with non-insulated lateral surface,” Vestn. Sam. Gos. Tekhn. Univ., Ser. Fiz.-Mat. Nauki 29 (3), 554–565 (2025).
doi 10.14498/vsgtu2155
- K. Diethelm, N. J. Ford, and A. D. Freed, “Detailed Error Analysis for a Fractional Adams Method,” Numer. Algorithms 36 (1), 31–52 (2004).
doi 10.1023/B:NUMA.0000027736.85078.be
- M. Caputo and M. Fabrizio, “A New Definition of a Fractional Derivative without Singular Kernel,” Prog. Fract. Differ. Appl. 1 (2), 73–85 (2015).
doi 10.12785/pfda/010201
- J. Crank and P. Nicholson, “A Practical Method for Numerical Evaluation of Solutions of Partial Differential Equations of the Heat-Conduction Type,” Math. Proc. Camb. Philos. Soc. 43 (1), 50–67 (1947).
doi 10.1017/S0305004100023197
- R. Lin, F. Liu, V. Anh, and I. Turner, “Stability and Convergence of a New Explicit Finite-Difference Approximation for the Variable-Order Nonlinear Fractional Diffusion Equation,” Appl. Math. Comput. 212 (2), 435–445 (2009).
doi 10.1016/j.amc.2009.02.047
- J. Losada and J. J. Nieto, “Properties of a New Fractional Derivative without a Singular Kernel,” Prog. Fract. Differ. Appl. 1 (2), 87–92 (2015).
- A. Atangana and J. J. Nieto, “ Numerical solution for the model of RLC circuit via the fractional derivative without singular kernel,” Adv. Mech. Eng. 7 (10), 1–7 (2015).
doi 10.1177/1687814015613758
- I. Podlubny, A. Chechkin, T. Skovranek, et al., “Matrix approach to discrete fractional calculus II: partial fractional differential equations,” J. Comput. Phys. 228 (8), 3137–3153 (2009).
doi 10.1016/j.jcp.2009.01.014
- J. Shi and M. Chen, “A Second-Order Accurate Scheme for Two-Dimensional Space Fractional Diffusion Equations with Time Caputo-Fabrizio Fractional Derivative,” Appl. Numer. Math. 151, 246–262 (2020).
doi 10.1016/j.apnum.2020.01.007
- V. Thomée, Galerkin Finite Element Methods for Parabolic Problems, 2nd ed. Springer Series in Computational Mathematics (SSCM, Vol. 25)(Springer, Berlin, 2006).
doi 10.1007/978-3-662-03359-3
- Y. Tian and J. R. Wang, “On Some Hermite-Hadamard-Type Inequalities for Convex Functions via Hadamard Fractional Integrals,” Prog. Fract. Differ. Appl. 1 (2), 103–110 (2015).
- A. A. Samarskii, Teoriya raznostnykh skhem textnormal[Theory of Difference Schemestextnormal] (Moscow: Nauka, 1983) [in Russian].
- W. H. Young, “On Classes of Summable Functions and Their Fourier Series,” Proc. Royal Soc. A 87 (594), 225–229 (1912).
doi 10.1098/rspa.1912.0076
- B. G. Pachpatte, “On discrete inequalities related to Gronwall’s inequality,” Proceedings of the Indian Academy of Sciences – Section A. 85 (1), 26–40 (1977).
doi 10.1007/BF03051385